MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISPOSABLE BL,4.5MM FR ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DISPOSABLE BL,4.5MM FR ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 7210499
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an ls arthroscopic rotator cuff procedure, two tiny pieces of metal broke free from the reprocessed shaver blade.The joint was irrigated profusely and the metal pieces washed out of the joint into the suction collection.A back-up device was available to complete the procedure.Surgical delay or patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7210499 disposable 4.5mm full radius elite blade used for treatment, was not returned for evaluation.Due to product unavailability, evaluation was.If further information becomes available the complaint may be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Per instructions for use: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Make sure the hand piece is off while changing blade tip position.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ the lot number reported could not be confirmed in our records.Complaint history review for three years prior indicated similar allegations for the product code reported.Batch review was unattainable without a verifiable lot number provided.No indications suggest the product did not meet specifications upon release to distribution.

Brand Name
DISPOSABLE BL,4.5MM FR ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9734292
Report Number1219602-2020-00258
Device Sequence Number16918668
Product Code HAB
UDI-Device Identifier03596010494764
UDI-Public03596010494764
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210499
Device Catalogue Number7210499
Device Lot Number2061453
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight79